Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 11, NWS Flagstaff, AZ

October 8, 20135 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 8, 2013, 2:11 PM MST for 5 counties in Arizona. It took effect at Oct 9, 2013, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 2:11 PM MST (21:11 UTC)
In effect from
Oct 9, 2013, 9:00 AM MST
Expired
Oct 9, 2013, 7:16 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS75 KFGZ 082111
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
211 PM MST TUE OCT 8 2013


AZZ004>008-015-090515-
/O.NEW.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF
211 PM MST TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. 

* WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON.
  WINDS WILL BEGIN TO SUBSIDE IN THE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016-017-039-040-090515-
/O.NEW.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
211 PM MST TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. 


* WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING
  SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON.
  WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
7 follow-up statements
266 
WWUS75 KFGZ 082114 CCA
NPWFGZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST TUE OCT 8 2013


AZZ004>008-015-090530-
/O.NEW.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF
213 PM MST TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST WEDNESDAY. 

* WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON.
  WINDS WILL BEGIN TO SUBSIDE IN THE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016-017-039-040-090530-
/O.COR.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
213 PM MST TUE OCT 8 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST WEDNESDAY. 


* WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING
  SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON.
  WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF
  BLOWING DUST WITH REDUCED VISIBILITIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
094 
WWUS75 KFGZ 090538
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1038 PM MST TUE OCT 8 2013

AZZ004>008-015-091345-
/O.CON.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF
1038 PM MST TUE OCT 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
WEDNESDAY...

* WINDS...WINDS WILL BEGIN TO INCEASE BY MID MORNING BECOMING 
  SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. 
  WINDS WILL BEGIN TO SUBSIDE IN THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016-017-039-040-091345-
/O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
1038 PM MST TUE OCT 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM MST
WEDNESDAY...

* WINDS...WINDS WILL BEGIN TO INCEASE BY LATE MORNING BECOMING 
  SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THE AFTERNOON. 
  WINDS WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF 
  BLOWING DUST WITH REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
454 
WWUS75 KFGZ 091113
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
413 AM MST WED OCT 9 2013

AZZ037-038-091915-
/O.EXA.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE...SEDONA
413 AM MST WED OCT 9 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* WINDS...WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 20
  TO 30 MPH WITH GUSTS TO 40 MPH BY THE AFTERNOON. WINDS WILL
  BEGIN TO SUBSIDE IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ018-091915-
/O.EXA.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHERN GILA COUNTY-
INCLUDING THE CITY OF...PAYSON
413 AM MST WED OCT 9 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
MST THIS EVENING. 

* WINDS...WINDS WILL INCREASE BY LATE MORNING BECOMING SOUTHWEST
  20 TO 30 MPH WITH GUSTS TO 40 MPH BY THE AFTERNOON. WINDS WILL
  BEGIN TO SUBSIDE BY LATE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>008-015-091915-
/O.CON.KFGZ.WI.Y.0011.131009T1600Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF
413 AM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MST THIS EVENING...

* WINDS...WINDS WILL INCREASE BY MID MORNING BECOMING SOUTHWEST 25
  TO 35 MPH WITH GUSTS 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL
  BEGIN TO SUBSIDE IN THE EVENING. SOME BLOWING DUST IS POSSIBLE
  ALONG HIGHWAY 89 NEAR PAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016-017-039-040-091915-
/O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
413 AM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...

* WINDS...WINDS WILL INCREASE BY LATE MORNING BECOMING SOUTHWEST
  25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH BY THE AFTERNOON. WINDS
  WILL BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING
  DUST WITH REDUCED VISIBILITIES ACROSS NORTHEAST ARIZONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
291 
WWUS75 KFGZ 091649
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
949 AM MST WED OCT 9 2013

AZZ004>008-015-037-038-100100-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...
COTTONWOOD...CAMP VERDE...SEDONA
949 AM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WINDS...WINDS WILL INCREASE THIS MORNING BECOMING SOUTHWEST 25
  TO 35 MPH WITH GUSTS 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL
  BEGIN TO SUBSIDE IN THE EVENING. SOME BLOWING DUST IS POSSIBLE
  ALONG HIGHWAY 89 NORTH OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016>018-039-040-100100-
/O.CON.KFGZ.WI.Y.0011.131009T1800Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...PAYSON...DILKON
949 AM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS...WINDS WILL INCREASE THIS MORNING BECOMING SOUTHWEST 25 TO
  35 MPH WITH GUSTS TO 45 TO 50 MPH BY THE AFTERNOON. WINDS WILL
  BEGIN TO SUBSIDE BY LATE EVENING. EXPECT AREAS OF BLOWING DUST
  WITH REDUCED VISIBILITIES ACROSS NORTHEAST ARIZONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
805 
WWUS75 KFGZ 091926
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1226 PM MST WED OCT 9 2013

AZZ004>008-015-037-038-100330-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...
COTTONWOOD...CAMP VERDE...SEDONA
1226 PM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WINDS...STRONG SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 50
  MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE
  IN THE EVENING. SOME BLOWING DUST IS POSSIBLE ALONG HIGHWAY 89
  NORTH OF FLAGSTAFF.
  
  SOME WIND GUSTS ALREADY OBSERVED TODAY INCLUDE:

  FLAGSTAFF AIRPORT: 44 MPH
  WINSLOW AIRPORT: 45 MPH
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>014-016>018-039-040-100330-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0600Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...PAYSON...DILKON
1226 PM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH
  WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE BY
  LATE EVENING. EXPECT AREAS OF BLOWING DUST WITH REDUCED
  VISIBILITIES ACROSS NORTHEAST ARIZONA.

  SOME WIND GUSTS ALREADY OBSERVED TODAY INCLUDE:

  SHOW LOW AIRPORT 45 MPH
  LIMESTONE RAWS 47 MPH
  GREER RAWS 37 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
040 
WWUS75 KFGZ 092351
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST WED OCT 9 2013

AZZ009>014-016>018-039-040-100400-
/O.EXT.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...PAYSON...DILKON
451 PM MST WED OCT 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 45 TO 50
  MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO
  SUBSIDE AS CLOUD COVER INCREASES...AND PRECIPITATION BEGINS TO
  DEVELOP FROM WEST TO EAST. ALTHOUGH SOME ISOLATED GUSTS OVER 40
  MPH MAY STILL OCCUR OVERNIGHT...THE VAST MAJORITY OF THE REGION
  WILL DECREASE BELOW ADVISORY CRITERIA AFTER 9 PM MST.

* OTHER IMPACTS...AREAS OF BLOWING DUST WILL BE
  POSSIBLE...ESPECIALLY IN AREA FROM WINSLOW TO HOLBROOK AND
  NORTHEASTWARD TO CHINLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>008-015-037-038-100400-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...
COTTONWOOD...CAMP VERDE...SEDONA
451 PM MST WED OCT 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 45
  MPH WILL CONTINUE THROUGH THE EARLY EVENING. WINDS WILL BEGIN TO
  SUBSIDE AS CLOUD COVER AND PRECIPITATION INCREASE. ALTHOUGH SOME
  ISOLATED GUSTS OVER 40 MPH MAY STILL OCCUR OVERNIGHT...THE VAST
  MAJORITY OF THE REGION WILL DECREASE BELOW ADVISORY CRITERIA
  AFTER 9 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
165 
WWUS75 KFGZ 100216
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
716 PM MST WED OCT 9 2013


AZZ004>018-037>040-100330-
/O.CAN.KFGZ.WI.Y.0011.000000T0000Z-131010T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...PAYSON...
COTTONWOOD...CAMP VERDE...SEDONA...DILKON
716 PM MST WED OCT 9 2013

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE WEAKENED TO AROUND 10 TO 20 MPH WITH GUSTS
FROM 20 TO 30 MPH. EVEN THOUGH THESE WINDS ARE FAIRLY
BREEZY...THEY ARE NO LONGER STRONG ENOUGH TO MEET ADVISORY
CRITERIA. THE WIND ADVISORY FOR PORTIONS OF NORTHERN ARIZONA HAS
BEEN CANCELED.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:00 AM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Oct 8, 9:00 AM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST TUE OCT 8 2013

.SYNOPSIS...DRY AND MILD WEATHER CONTINUES TODAY WITH BREEZY WINDS
DEVELOPING. A STRONG COLD FRONT WILL APPROACH NORTHERN ARIZONA ON
WEDNESDAY BRINGING STRONGER WINDS TO THE AREA. THE COLD FRONT WILL
BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME MOUNTAIN SNOW...AND
MUCH COLDER TEMPERATURES FROM WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. FAIR WEATHER WILL RETURN FOR THE WEEKEND.

&&

.DISCUSSION...MOSTLY CLEAR SKIES WERE NOTED ACROSS NRN AZ THIS
MORNING. LIGHT WINDS WILL GIVE WAY TO BREEZY AFTERNOON WINDS WITH
SOME HIGH CLOUDS DEVELOPING ACROSS THE REGION.

CURRENT FCST IN GOOD SHAPE AND NO UPDATES REQUIRED THIS MORNING.

&&

.PREV DISCUSSION (342 AM)...ATTENTION IS QUICKLY TURNING TO A LOW
PRESSURE SYSTEM DEVELOPING OVER SOUTHERN BRITISH COLUMBIA AND THE
PACIFIC NORTHWEST. A STRONG JET STREAK WORKING DOWN THE BACKSIDE OF
THIS TROUGH WILL HELP TO DIG THE TROUGH SOUTHWARD ALONG THE WEST
COAST THROUGH WEDNESDAY. AS A RESULT...BREEZY SOUTHWEST WINDS WILL
DEVELOP THIS AFTERNOON ACROSS NORTHERN AZ WITH GUSTS UP TO 30-35 MPH.
WINDS WILL BECOME STRONGER ON WEDNESDAY AS A STRONG COLD FRONT
APPROACHES THE STATE. SUSTAINED WINDS ON WEDNESDAY WILL BE IN THE
25-30 MPH RANGE WITH GUSTS OF 40-50 MPH...SOME LOCALLY STRONGER GUSTS
POSSIBLE. IN ADDITION...COOLING TEMPERATURES CAN BE EXPECTED TODAY
AND WEDNESDAY.

THE TROUGH BEGINS TO HEAD EAST AND TRACKS ACROSS NORTHERN AZ
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. SCATTERED TO NUMEROUS
SHOWERS WILL SPREAD WEST TO EAST ACROSS THE STATE FROM LATE
WEDNESDAY EVENING INTO EARLY THURSDAY AS A PERIOD OF STRONG SYNOPTIC
SCALE LIFT AND FRONTAL FORCING ENCOMPASS NORTHERN AZ. EMBEDDED
THUNDER WILL ALSO BE POSSIBLE FOR MOST AREAS. INSTABILITY IS
MARGINAL...THOUGH STRONG SPEED SHEAR MAY LEAD TO A FEW STRONG STORMS
WITH A DAMAGING WIND THREAT. THIS IS A COLD AUTUMN STORM SYSTEM AND SNOW
LEVELS WILL BE DROPPING QUICKLY BEHIND THE COLD FRONT. BY EARLY
MORNING THURSDAY...SNOW LEVELS WILL DROP TO THE 6500-7500 FOOT RANGE
WITH A DUSTING OF SNOW POSSIBLE AT THESE ELEVATIONS. SOME LIGHT
ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST TERRAIN ABOVE 8000
FEET...MAINLY IN THE SAN FRANCISCO PEAKS AND KAIBAB PLATEAU REGIONS.

THE TROUGH QUICKLY HEADS NORTHEAST INTO CO/NM BY THURSDAY
AFTERNOON/EVENING WITH SHOWERS COMING TO AN END. DAYTIME
TEMPERATURES THURSDAY WILL BE THE COLDEST YET THIS SEASON WITH
MOUNTAIN AREAS IN THE MID-UPPER 40S AND LOWER ELEVATIONS IN THE 50S
AND 60S. WARMER TEMPERATURES LOOK TO RETURN FRIDAY INTO THE COMING
WEEKEND.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS UNDER SCATTERED TO BROKEN HIGH CLOUDS. UNTIL
02Z...EXPECT WINDS SW10-20 KTS WITH GUSTS 25-30 KTS. WINDS WILL
GENERALLY DIMINISH AFTER 02Z...ALTHOUGH LOCALLY STRONG AND GUSTY
WINDS WILL CONTINUE NORTHEAST OF HIGHER TERRAIN FEATURES OF NORTHERN
ARIZONA. WIDESPREAD WINDS SW18-30 KTS WITH GUSTS 35-45 KTS WILL
DEVELOP AFTER 17Z WED. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DB/MCS
AVIATION.......DJO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 8, 4:11 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
411 AM MST TUE OCT 8 2013

AZZ004>018-037>040-090700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
411 AM MST TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY A POTENT COLD FRONT WILL BRING STRONG SOUTH TO
SOUTHWEST WINDS. GUSTS FROM 40 TO 55 MPH ARE FORECAST ACROSS ALL
BUT FAR SOUTHERN YAVAPAI COUNTY.

PRECIPITATION WILL SPREAD FROM WEST TO EAST ACROSS NORTHERN ARIZONA
FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING AS THE STRONG COLD
FRONT MOVES THROUGH. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH
THE COLD FRONT PASSAGE WEDNESDAY NIGHT. SNOW SHOWERS ARE LIKELY DOWN
TO 6500 FEET WITH A FEW INCHES OF ACCUMULATION POSSIBLE MOSTLY
ABOVE 8000 FEET ON THE KAIBAB PLATEAU AND SAN FRANCISCO PEAKS.
CLEARING WEATHER MOVES IN FROM WEST TO EAST LATE THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.